Ozempic has been creating a lot of buzz lately. Along with other semaglutide medications, Ozempic has been in the spotlight for its use as a weight loss aid. Most recently, however, the buzz around these medications has shifted to a side effect commonly referred to as “Ozempic face,” characterized by increased wrinkles and a hollowed or sunken-in appearance.
See what really causes the so-called Ozempic face and what you can do to combat it.
What Causes Ozempic Face?
Some social media influencers and even news reports have mistakenly attributed these signs of skin aging, after taking Ozempic, to something in the medication itself that accelerates aging. This is not accurate, however.
After significant weight loss, the skin can appear deflated, wrinkled, or sunken in because there is less fat to provide fullness and volume. In many cases, the skin does not have enough collagen and elastin to “snap back” into place, resulting in wrinkles and sagging. This can happen in other areas of the body as well following weight loss.
How to Treat Ozempic Face
The benefits of reaching a healthy weight far outweigh some of the unwanted cosmetic side effects such as increased wrinkles or drooping skin. Fortunately, there are a number of treatment options for post-weight loss “Ozempic face,” including:
- Injectable fillers to restore lost facial volume
- Skin-tightening devices like Morpheus8 and FaceTite
- Surgical solutions like a face or neck lift for more significant loose skin
Still have questions about how to prevent or treat post-weight loss face changes? Call our Boston office at 857-350-4205 or contact us online to schedule a consultation and discuss your goals with Dr. Ezzat.